I took 20 mg of Lexapro for 2 1/2 years, and bumped up to 25mg for the last 6 monts due to social anxiety. I've stopped, since I'm trying to do another surrogate pregnancy. 8 weeks ago, I started to taper off the med. 4 weeks ago was my last pill. The side effects of withdrawal were mild, due to tapering off. The 3 weeks after my last pill felt great... energetic, positive outlook, productive. It felt like my body was rejoicing that the meds were leaving my system. I have cried and felt suicidal, on and off, everyday for the last week and a half. Does anyone know if these crying bouts and depression will taper off as my brain re-balances itself? I'm frustrated, since I didn't start Lexapro for depression. I can't live like this, and I don't want to be trapped in a drug dependent world. Feel like Lexapro has messed up my brain while doing its job... hurt while helped.
16 Jan 2012
Hello meckmama. A drug such as Lexapro can and often does linger long past the physical withdrawls. My own point of view, but Lexapro, is one of the more difficult of the SSRI drugs to be rid off. I may sound like yesterdays news, but considering the circumstances, the doctor who prescribed the drug, has to know how you are feeling, and thats important to say the least. I'm sorry, but when it comes to psychiatric drugs, they really effect most everyone in a different way. I wish I had an answer, a concrete one, but I don't. Talk to your prescribing doctor, and let her/him know that you're worried sick, afraid, and angry, as well as hurting yourself. Without you, theres not going to be a new born. Be well, pledge
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Does anyone who has gotten off Lexapro because of its bad side effects (I've been on it for 4 years?
... know how long the withdrawal side-effects last? I realize I've only been completely off the Lexapro 4 days now (am on 50 mg Elavil to ...
1 answer • 16 Jan 2010
I just want from anybody's general perspective who has taken a benzodiazepine drug for more than 1 year or other wise stated long-term and if ...
4 answers • 14 Jul 2010
I went on a withdrawal period of 12 weeks tapering off of Lexapro. I have been off completely for 2 weeks. Now I am having itching all over. Is this ...
1 answer • 5 Dec 2010
I stopped taking Lexapro a week ago. Cold Turkey. I thought I could just muscle through the withdrawals. I am so sick. So I refilled my prescription ...
1 answer • 27 Sep 2011
... weeks ago. I tapered off it about 2 months prior. I am feeling a moderate to severe depression now. Any input anyone can give me is helpful. ...
1 answer • 17 days ago